MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. COOL POINT¿ IRRIGATION PUMP TUBING SET; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL, INC. COOL POINT¿ IRRIGATION PUMP TUBING SET; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 85785
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure, an air embolism occurred.The saline bag became empty while in the left atrium and while switching the bag, the operator inadvertently adjusted the valve so air was flushed into the left atrium.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Our investigation was limited to the review of the device history record, which showed that each manufacturing and inspection operation was performed and indicated complete in accordance with abbott specifications and procedures.Based on the information received, the cause of the reported air embolism was due to user error.Per the ifu, do not prime the catheter while it is in the patient.
 
Event or Problem Description
During the procedure, an air embolism occurred.The saline bag became empty while in the left atrium and while switching the bag, the operator adjusted the valve incorrectly and air was flushed into the left atrium.Cpr, epinephrine, and nitro were administered to the patient.The patient is currently in stable condition with a prolonged qt interval.A ct scan revealed no anomalies.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Additionally, no batch number was provided so the device history record was unable to be reviewed.Based on the information received, the cause of the reported air embolism was due to user error.

Brand Name
COOL POINT¿ IRRIGATION PUMP TUBING SET
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key7672966
Report Number2030404-2018-00049
Device Sequence Number11144933
Product Code OAD
UDI-Device Identifier05415067008985
UDI-Public05415067008985
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85785
Device Catalogue Number85785
Device Lot Number4892640
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/12/2018
07/18/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date07/18/2018
07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TACTICATH CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age39 YR
Patient Weight72